You are not logged in.

A location game on disjoint circles

Dziubiński, Marcin, Datta, Debabrata and Roy, Jaideep 2009, A location game on disjoint circles, International game theory review, vol. 11, no. 4, pp. 391-406, doi: 10.1142/S021919890900239X.

Attached Files
Name Description MIMEType Size Downloads

Title A location game on disjoint circles
Author(s) Dziubiński, Marcin
Datta, Debabrata
Roy, Jaideep
Journal name International game theory review
Volume number 11
Issue number 4
Start page 391
End page 406
Total pages 17
Publisher World Scientific Publishing
Place of publication London, Eng.
Publication date 2009-12
ISSN 0219-1989
Keyword(s) competitive locations
disjoint spaces
winning/tying strategies
equilibrium configurations
Summary Two players are endowed with resources for setting up N locations on K identical circles, with N > K < 1. The players alternately choose these locations (possibly in batches of more than one in each round) in order to secure the area closer to their locations than that of their rival's. They face a resource mobility constraint such that not all N locations can be placed in the first round. The player with the highest secured area wins the game and otherwise the game ends in a tie. Earlier research has shown that for K = 1, the second mover always has a winning strategy in this game. In this paper we show that with K > 1, the second mover advantage disappears as in this case both players have a tying strategy. We also study a natural variant of this game where the resource mobility constraint is more stringent so that in each round each player chooses a single location where we show that the second mover advantage re-appears. We suggest some Nash equilibrium configurations of locations in both versions of the game.
Language eng
DOI 10.1142/S021919890900239X
Field of Research 140104 Microeconomic Theory
1401 Economic Theory
Socio Economic Objective 910299 Microeconomics not elsewhere classified
HERDC Research category C1.1 Refereed article in a scholarly journal
ERA Research output type C Journal article
Copyright notice ©2009, World Scientific Publishing Company
Persistent URL http://hdl.handle.net/10536/DRO/DU:30083539

Document type: Journal Article
Collection: Department of Economics
Connect to link resolver
 
Unless expressly stated otherwise, the copyright for items in DRO is owned by the author, with all rights reserved.

Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 0 times in TR Web of Science
Scopus Citation Count Cited 1 times in Scopus
Google Scholar Search Google Scholar
Access Statistics: 57 Abstract Views, 1 File Downloads  -  Detailed Statistics
Created: Thu, 19 May 2016, 14:40:29 EST

Every reasonable effort has been made to ensure that permission has been obtained for items included in DRO. If you believe that your rights have been infringed by this repository, please contact drosupport@deakin.edu.au.